MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 10X30; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 10X30; STENT, ILIAC
Model Number C10030SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18049435 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
A 10x30 iliac smart stent was inserted from the left brachial region and being delivered, however, the stent ¿advanced and fell down the aorta.After that, the device locked to the plaque in the middle of the descending aorta.The doctor decided to follow up without any additional treatment.¿ this was a percutaneous transluminal angioplasty (pta) case from the brachiocephalic artery.A 6f non-cordis guiding sheath was initially inserted from the left brachial region.A 014 non-cordis guidewire crossed the lesion and a 5x30 non-cordis balloon catheter was used for pre-dilation.The device will be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, h1, h2, h3 and h6.A 10x30 iliac smart stent was inserted from the left brachial region and being delivered, however, the stent ¿advanced and fell down the aorta.After that, the device locked to the plaque in the middle of the descending aorta.The doctor decided to follow up without any additional treatment.¿ this was a percutaneous transluminal angioplasty (pta) case from the brachiocephalic artery.A 6f non-cordis guiding sheath was initially inserted from the left brachial region.A 014 non-cordis guidewire crossed the lesion and a 5x30 non-cordis balloon catheter was used for pre-dilation.The device will be returned for analysis.Additional information was requested; however, the information could not be obtained.The device was returned for analysis.A non-sterile unit of product ¿smart control, iliac 10x30¿ was received coiled inside of a clear plastic bag.The part was unpacked to perform the evaluation.The unit was received fully deployed.The stent was not included in the shipment to be analyzed.A kinked/bent conditions were observed located approximately at 70 cm from the distal end.No other damages or anomalies were observed at the inspected device.Dimensional analysis was performed to verify the usable length of the unit.Result was found within specification.Functional analysis was not performed due to the unit was returned fully deployed.A product history record (phr) review of lot 18049435 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses ~ deployment difficulty - premature/in patient - during advancement¿ was not confirmed due to the unit was received fully deployed.The usable length dimension was found within specification.The exact cause of the reported event could not be conclusive determined during the product analysis.Procedural or handling factors such as the user¿s interaction with the device might have contributed to this issue.Additionally, the reported event mentions that the brachial artery was used but there is not treatment area mentioned.It is unclear if the device was used off label.Per the instructions for use (ifu) ¿the cordis s.M.A.R.T.Control nitinol stent system is indicated for use in patients with atherosclerotic disease of peripheral arteries, including iliac and superficial femoral, for tipss procedures and for palliation of malignant neoplasms in the biliary tree.Neither the phr review, nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
A 10x30 iliac smart stent was inserted from the left brachial region and being delivered, however, the stent ¿advanced and fell down the aorta.After that, the device locked to the plaque in the middle of the descending aorta.The doctor decided to follow up without any additional treatment.¿ this was a percutaneous transluminal angioplasty (pta) case from the brachiocephalic artery.A 6f non-cordis guiding sheath was initially inserted from the left brachial region.A 014 non-cordis guidewire crossed the lesion and a 5x30 non-cordis balloon catheter was used for pre-dilation.The device will be returned for analysis.Additional information was requested; however, the information could not be obtained.

Brand Name
SMART CONTROL, ILIAC 10X30
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14246559
Report Number9616099-2022-05599
Device Sequence Number20055448
Product Code NIO
UDI-Device Identifier20705032024577
UDI-Public(01)20705032024577(17)23073(10)18049435
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberC10030SL
Device Catalogue NumberC10030SL
Device Lot Number18049435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (5*30 STERLING, BOSTON SCIENTIFIC; GUIDEWIRE (014 CHIKAI); GUIDING SHEATH (6FR DESTINATION)
Patient SexUnknown